Here is my history. I am a complete digestive mess!
Summer of 99 I had a gallstone attack and had my gallbladder
removed. I had my first child the previous winter. Because
of family history I decided to have it removed (grandmother
died because of something to do with the gallbladder). the first
4 months were awful, but then it got much better. In January
I got pregnant with my 2nd child and I seemed to alternate between cramping/diarrhea, constipation, and normalcy. I blamed
it on the pregnancy. After I had my son, I still had bouts of
a "bad tummy", but it was not every day and seemed to come and go. I figured that it was due to some type of food.
Anyway about 2 months ago I had chest pain and numbness in my
right arm, so I went to the emergency room . There they noticed that my liver enzymes were very elevated; they were in the low 100's. The billirubin was ok though. I had no pain where my liver was or swelling. My dr sent me to a gastro. They ran all the tests. They then drew blood a 3rd time about 2 weeks later and all of a sudden my liver was fine. But in the meantime, I also mentioned my tummy issues. The gastro put me on Cholestyramine and levsin. I did not feel that either one helped. I even thought that the Levsin made me worse. The problem was getting worse, almost daily. Finally, l was put on Flagyl and for 4 days now things have been better (some gas, no pain.)
1. dr was to do ercp to see if I have stone issues in my bile ducts that caused the liver issues. My luck I will be the 5%
2. could I have Crohn's as opposed to post Gallbladder issues since the Flagyl is working better then anything else?
I am beginning to think this should be the "problems after gallbladder removal" forum instead of just plain gastroenterology. I certainly can sympathize with you as I have had severe stomach pain on a daily basis since Dec. '98 when I had my gallbladder removed. I too seem to be the one of the lucky 0.99999% of people that have problems after any procedure.
I did have an ERCP done last year to check for any remaining stones in the bile duct. None was found and further follow-up was not suggested. I did get very sick immediately after the ERCP and was in bed for a few days with abdominal pain and nausea. Although it was a bad experience I am glad I went through with it to find out that I have no stones. Certainly there are chances of pancreatitis involved with the ERCP and your doctor will discuss that with you. From what I have read Crohns and/or pancreatitis could be at fault for all of your symptoms. Keep asking the doctors and make sure that you find out what is wrong! Don't give up!! I haven't as of yet. I am sure there is an answer out there for the both of us. Although by the time I find my answer my next specialist may be in psychology because of all the frustration!! LOL
Did your doctor test your amylase and lipase levels when they checked your liver levels? As Susan said, your symptoms mimic some of those of pancreatitis, and usually an amylase & lipase check will show if there are pancreatic problems, which unfortunately occur often enough after gallbladder surgery or removal. Statistics say that 70% of the people with pancreatitis developed it either from gallbladder problems or alcohol consumption. It may be that this surgery has caused you to develop this condition.
All 3 of my liver levers were high. Then all of sudden they
were all normal. that is why my dr thinks I passed stones thru
my bile ducts,irritating the liver. REally strange. At least
DH is getting used to pulling over on long trips and finding
a restroom for me LOL?
I had my gallbladder out in Feb 1999. For 5 days I lay in the hospital bed with severe abd spasms. Surgeons kept telling me I had a low tollerance for pain. I was on a PC pump for pain and by god I used it every 10 min. Finally my family was waiting when the surgeon came in on the 5th day. I went in for surgery again that night and they found I had a bile leak. The extracted 2 liters of bile from my sterile abd cavity. I was in and out of the hospital for the next 30 days. Only staying home 1 day and then being readmitted for pain relief. I had a 3rd degree burn in my abd cavity.
Since then I have had abd pain off and on. When I have a spasm, I end up on the floor in excrutiating pain. I then get a Torodol shot and it relieves the pain. A week before Christmas I got sick. Flu symptoms but abd pain. Ended up in ER 2 times for fluids (dehydration) and Torodol to stop the abd spasms. I returned to work Jan 2, 2002 and was referred to Internal Medicine who did Ultra Sound and Cat Scan looking for stones in my bile duct. Instead, they found my spleen to be enlarged.
Have had nausea, extreme fatigue, headaches, abd pain, left shoulder pain, joint aches. My bloodwork came back wacky. Lymphocytes elevated, AST, ALT elevated, Anemia. Tested for mono. Neg. Now just waiting for the 2nd set of blood tests to come back. I feel like I am going crazy. The pain would come and go before. Now it just came and stayed.
I looked up the symptoms and asked my doctor about all the scary things it could be. He says lets just wait. Easy for him to say. I wish the doctors had to experience this.
I work for a doctor and when it's his children, there is no "lets just wait". There will be results and NOW!
What else should I ask??
So very sorry that you are having these awful problems. I too have abdominal spasms and they are really severe. I end up on the floor, as you do, and trying to survive until the spasm stops. Sometimes they are associated with nausea and vomiting but I really don't know if the spasms cause this or just my body trying to endure the intense pain. I had my gallbladder removed in Dec. '98 and immediately after the surgery I started with the spasms and they haven't stopped since. I have gotten the "let's wait and see" attitude also and I also work for a physician. So it has been one heck of a frustrating ordeal. My problem is that "wait and see" is all I can come up with. My suggestion to you is to push those physicians harder each time you have contact with them and if you get no satisfaction get another opinion!! There is an answer somewhere, and we, as the patient must continue to strive to find that answer. I am continuing to see a GI doc and my next step is to be referred to a university hospital (by my own request).
God Bless and take care.
I'm am truely sorry to hear that someone else actually has this problem. If only the doctors or their wives were to have it do I ever feel we will have an answer. Thank god it normally only
happens about every 3 months. My only benefit here is that by
working for the doctor, I can get the Torodol shot immediatly so the pain only lasts about 1/2 hr. I really some days don't think my body could handle it longer. I am exhaused once it is over. Keep trying yourself to find the answer. If you get any satisfaction at a University Hospital, please let me know what steps to take and questions to ask.
Thank you for your response.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.